MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102953
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the customer tried to initiate a use of centrimag motor and console.During start up, an m3, pump not inserted, alarm was observed.The motor was swapped out with a replacement and the system worked as expected.It was noted that the console continued to be used.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: no issues with the centrimag pump were reported or identified through this evaluation.The centrimag pump was not returned for evaluation.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.The centrimag blood pump instructions for use (ifu) is currently available and provides the following warnings and cautions: ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." section 12.1 entitled "appendix i ¿ console alarms and alerts" in this ifu contains a list of console alarms and alerts, including the pump not inserted: m3 alarm, as well as appropriate operator response to these events.The current revisions of the ifu and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23812494
Report Number3003306248-2025-00339
Device Sequence Number21356847
Product Code DWA
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown